Format

Send to

Choose Destination
Am J Emerg Med. 2015 Oct;33(10):1540.e3-5. doi: 10.1016/j.ajem.2015.07.063. Epub 2015 Jul 30.

Wide complex tachycardia after bupropion overdose.

Author information

1
Emergency Medicine, UCLA Medical Center, Los Angeles, CA. Electronic address: vfranco@mednet.ucla.edu.

Abstract

Here we describe a wide complex tachycardia after bupropion overdose that was responsive to sodium bicarbonate. This rhythm was likely secondary to bupropion-induced sodium channel blockade and corrected QT interval (QTc) prolongation. It is critical for the emergency medicine physician to recognize that a wide complex rhythm in a patient with bupropion overdose may be secondary to sodium channel toxicity and prolonged QTc as this rhythm may be responsive to sodium bicarbonate. Identifying this rhythm as purely ventricular tachycardia can lead to the administration of medications such as amiodarone that may further prolong QTc and contribute to sodium channel blockade, exacerbating bupropion-induced cardiotoxicity.

PMID:
26311156
DOI:
10.1016/j.ajem.2015.07.063
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center